Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 going up very slowly
Apr 18, 2013

Hi, I am an AIDS patient diagnosed in August with a CD4 of 7. I am currently under treatment for HIV and KS with Truvada and Isentress and chemo (Caelyx).

My question is for the past 8 months I do not see a rapid increase in my CD4 absolute number but my CD4% has increased. The following is the results I hope you can comment if this is acceptable.

Aug 2012 CD4 7 CD4% 1.3% Oct 2012 CD4 46 CD4% 3.9% Feb 2013 CD4 58 CD4% 7.3% Apr 2013 CD4 63 CD4% 10.6%

Please appreciate your feedback on this. My KS is regressing but not completely gone. Could my low CD4 also be the result of chemo treatment? What are my chances of surviving this? I am getting worried over my CD4 counts.

Response from Dr. Young

Hello and thanks for posting.

You're right that you CD4% has very consistently increased over time. The lesser increase in your absolute CD4 count could be the result of a low total WBC count, perhaps as a result of the doxorubicin chemotherapy that you're receiving. Indeed, on average, someone with a CD4% of ~10 would be expected to have an absolute CD4 count of about 150.

I'd be very optimistic of your long-term prognosis. Assuming that the current medication is suppressing your virus, things look good. It's just that recovery and healing from such profound immune suppression can take time (and patience).

Be well, BY



Previous
Beta Glucan supplements
Next
vacination

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement